MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number 10439072
Medical Device Problem Codes Communication or Transmission Problem (2896); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a soundstar and after the order was reviewed, the outer box and the inside carton of the soundstar® catheter were found broken and the connector on the catheter was also broken.The damage was found on the proximal most part of the catheter at the swift link connection.The reporter requested a replacement for the soundstar® catheter.The damage resulted in wires/internal components being exposed.The damage did not result in any lifted or sharp rings.The catheter was not used in the procedure, as the damage was evident when removed from packaging.No adverse patient consequence was reported.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with a soundstar and after the order was reviewed, the outer box and the inside carton of the soundstar® catheter were found broken and the connector on the catheter was also broken.The damage was found on the proximal most part of the catheter at the swift link connection.The reporter requested a replacement for the soundstar® catheter.The damage resulted in wires/internal components being exposed.The damage did not result in any lifted or sharp rings.The catheter was not used in the procedure, as the damage was evident when removed from packaging.No adverse patient consequence was reported.Device investigation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.A visual inspection was performed in accordance with j&j medtech procedures.Visual analysis revealed that the connector was broken.No other damages or anomalies were observed.A device history review was performed for the finished device number lot g4151495 and no internal action related to the complaint was found during the review.The connector and internal component exposed issues reported by the customer were confirmed.The potential cause of the broken condition could be related to the manipulation of the device before the procedure; however, this could not be conclusively determined.The instruction for use (ifu) of the device contain the following recommendations: inspect the entire soundstar® catheter for damage; inspect the swiftlink¿ connector for damage; do not use the soundstar® catheter if the packaging is open or damaged.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21049386
Report Number2029046-2024-04194
Device Sequence Number3277381
Product Code OBJ
UDI-Device Identifier10846835008845
UDI-Public(01)10846835008845(17)251015(10)G4151495
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2025
Device Catalogue Number10439072
Device Lot NumberG4151495
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2024
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date12/31/2024
Supplement Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown